Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 145, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 17, 2011, 9:44 PM CDT for Saunders County, Nebraska. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2011, 9:44 PM CDT (02:44 UTC)
- Expired
- Jun 17, 2011, 9:59 PM CDT
- In force
- 15 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Saunders County, NE
The radar
The Omaha radar (KOAX), 23 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:45 PM CDT | HAIL 1 | Wahoo, NE | UP TO QUARTER SIZE LASTED FROM AROUND 928 UNTIL 945 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 7:09 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2547 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
143 WUUS53 KOAX 180244 SVROAX NEC155-180330- /O.NEW.KOAX.SV.W.0145.110618T0244Z-110618T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 944 PM CDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 1030 PM CDT * AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR WAHOO...OR 27 MILES NORTH OF LINCOLN... AND MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL SAUNDERS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN OMAHA. && LAT...LON 4117 9649 4114 9671 4124 9668 4126 9657 TIME...MOT...LOC 0244Z 349DEG 4KT 4120 9663 WIND...HAIL <50MPH 1.50IN $$ FOLTZ
2 follow-up statements
864 WWUS53 KOAX 180256 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 956 PM CDT FRI JUN 17 2011 NEC155-180330- /O.CON.KOAX.SV.W.0145.000000T0000Z-110618T0330Z/ SAUNDERS NE- 956 PM CDT FRI JUN 17 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SAUNDERS COUNTY UNTIL 1030 PM CDT... AT 951 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WAHOO...OR 28 MILES NORTH OF LINCOLN...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL SAUNDERS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN OMAHA. && LAT...LON 4115 9664 4124 9665 4125 9656 4117 9649 TIME...MOT...LOC 0257Z 320DEG 4KT 4121 9660 WIND...HAIL <50MPH 1.00IN $$ FOLTZ
108 WWUS53 KOAX 180259 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 959 PM CDT FRI JUN 17 2011 NEC155-180310- /O.CAN.KOAX.SV.W.0145.000000T0000Z-110618T0330Z/ SAUNDERS NE- 959 PM CDT FRI JUN 17 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAUNDERS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN OMAHA. LAT...LON 4115 9664 4124 9665 4125 9656 4117 9649 TIME...MOT...LOC 0300Z 320DEG 4KT 4121 9660 $$ FOLTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:12 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jun 17, 3:12 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 312 PM CDT FRI JUN 17 2011 .SHORT TERM...TONIGHT THROUGH MONDAY. SURFACE COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON WILL STALL OUT ACROSS KANSAS AND MISSOURI ON SATURDAY THEN BEGIN TO LIFT NORTH AS A WARM FRONT SUNDAY INTO MONDAY. PERIODS OF THUNDERSTORMS LIKELY DURING THIS TIME WITH STEEP MID LEVEL LAPSE RATES AND GOOD MOISTURE IN PLACE NEAR THE BOUNDARY. EASTERN PARTS OF THE CWA HAVE SOME CHANCE THIS EVENING WITH THE COLD FRONT IN THE AREA BUT THEN EXPECT MAINLY DRY CONDITIONS ON SATURDAY INTO THE FIRST PART OF SUNDAY AS THE FRONT SETTLES SOUTH OF THE AREA ACROSS KANSAS AND MISSOURI. INCREASING POPS RETURN BY SUNDAY NIGHT AND EXTEND THROUGH MONDAY AS THIS BOUNDARY WORKS ITS WAY NORTH AS A WARM FRONT AND WESTERN TROUGH DEEPENS WITH CLOSED LOW DEVELOPING OVER THE WESTERN HIGH PLAINS BY MONDAY. POTENTIAL FOR HEAVY RAIN WILL EXIST ON THE NORTH SIDE OF THE WARM FRONT SUNDAY NIGHT WITH MCS DEVELOPMENT ACROSS NEBRASKA AS LOW LEVEL JET KICKS IN. ACTUAL FRONTAL POSITION WILL BE THE MAIN UNCERTAINTY DURING THIS TIME WITH TEMPERATURES AND STORM CHANCES HIGHLY DEPENDANT ON THE LOCATION OF THE BOUNDARY. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. SAME SYSTEM HANGS AROUND THE CENTRAL PLAINS REGION INTO THE MIDDLE OF THE WEEK AS CLOSED UPPER LOW TRACKS SLOWLY EAST ACROSS THE REGION. THIS WILL ALLOW FOR A CONTINUED THREAT OF RAIN AND THUNDERSTORMS FOR THE AREA BEFORE THE UPPER SYSTEM MOVES EAST ON WEDNESDAY. HIGH PRESSURE FOLLOWS WEDNESDAY NIGHT INTO THURSDAY WITH LESS CERTAINTY POPS BEYOND THURSDAY AS LEE TROUGH DEVELOPS AND WARM ADVECTION RETURNS TO THE WESTERN HIGH PLAINS. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS COLD FRONT MOVING THROUGH TAF SITES WILL BRING A WIND SHIFT TO KLNK/KOMA BY 21Z. WEAKENING CAP IN THE ATMOSPHERE COULD BE BROKEN BY 23Z AT KOMA/KLNK TO ALLOW THUNDERSTORMS AT THOSE TWO SITES...BUT THEN PUSHING SOUTH/EAST THROUGH THE REMAINDER OF THE EVENING. VFR CONDITIONS EXPECTED THROUGH THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/DEWALD
Hazardous weather outlook, Jun 17, 4:15 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 PM CDT FRI JUN 17 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-181115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 415 PM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY SCATTERED THUNDERSTORMS MAY DEVELOP THIS EVENING ALONG A COLD FRONT WHICH IS STALLED OVER EXTREME EASTERN NEBRASKA LATE THIS AFTERNOON. MODERATE TO STRONG INSTABILITY REMAINS IN PLACE AHEAD OF THE FRONT OVER FAR EASTERN NEBRASKA AND SOUTHWEST IOWA AND ISOLATED SEVERE WEATHER WILL BE POSSIBLE IN THIS AREA THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE MAIN THREATS THROUGH THE EVENING. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER RESULTING IN NUMEROUS ROADS REMAINING CLOSED NEAR THE RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL RETURN TO THE AREA SATURDAY NIGHT THROUGH TUESDAY AS A SERIES OF STORM SYSTEMS MOVE THROUGH THE REGION. SEVERE WEATHER WILL BE POSSIBLE DURING THAT TIME FRAME...ESPECIALLY FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH THE REMAINDER OF THE SUMMER. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS GENERALLY NOT EXPECTED TONIGHT OR SATURDAY...BUT PLEASE REPORT SEVERE WEATHER IF IT OCCURS IN YOUR AREA. FOBERT
In the hours before
Local storm report, Jun 17, 8:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
842 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL PERSIA 41.58N 95.57W
06/17/2011 E0.75 INCH HARRISON IA TRAINED SPOTTER
0835 PM HAIL 3 SE PERSIA 41.55N 95.53W
06/17/2011 E1.00 INCH HARRISON IA PUBLIC
&&
JBLocal storm report, Jun 17, 8:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
848 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM FUNNEL CLOUD 9 N FREMONT 41.57N 96.49W
06/17/2011 DODGE NE AMATEUR RADIO
ALSO POSSIBLY CAUGHT ON VIDEO FROM CHASER. FUNNEL COULD
HAVE POSSIBLY TOUCHED DOWN BRIEFLY. NO REPORTS OF DAMAGE
AT TIME OF REPORT.
&&
RCHERMOKSpecial weather statement, Jun 17, 9:10 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 910 PM CDT FRI JUN 17 2011 NEZ044-045-180300- DODGE NE-WASHINGTON NE- 910 PM CDT FRI JUN 17 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN WASHINGTON AND SOUTHEASTERN DODGE COUNTIES UNTIL 1000 PM CDT... AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF NICKERSON...OR 34 MILES NORTHWEST OF OMAHA...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NICKERSON... FREMONT... ARLINGTON... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. FOLTZ
Local storm report, Jun 17, 9:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
929 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL WAHOO 41.22N 96.62W
06/17/2011 M1.00 INCH SAUNDERS NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Jun 17, 9:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
932 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL COLON 41.30N 96.61W
06/17/2011 E0.88 INCH SAUNDERS NE TRAINED SPOTTER
0931 PM HAIL WAHOO 41.22N 96.62W
06/17/2011 E1.75 INCH SAUNDERS NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 17, 9:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
942 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 WSW FREMONT 41.43N 96.53W
06/17/2011 E1.00 INCH DODGE NE TRAINED SPOTTER
STREET FLOODING ALSO REPORTED IN FREMONT WITH WATER TO
NEAR CURB LEVEL.
&&
RCHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 38 min |
| Jun 17, 7:52 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Dodge | 38 min |
| Jun 17, 7:55 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 50 min |
| Jun 17, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 31 min |
| Jun 17, 9:03 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.